Pennsylvania, 2010Damaging Winds in Pennsylvania, November 17, 2010
November 17, 2010 · NWS CTP · 3 events in 2 counties and zones
A fast-moving line of low-topped showers and thunderstorms raced northeast across eastern Pennsylvania during the early morning hours, producing localized wind damage. The convective line was associated with a sharp cold front which trailed a deep low pressure system moving through the eastern Great Lakes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast-moving line of low-topped showers and thunderstorms raced northeast across eastern Pennsylvania during the early morning hours, producing localized wind damage. The convective line was associated with a sharp cold front which trailed a deep low pressure system moving through the eastern Great Lakes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Nov 17, 12:25 AM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Nov 17, 12:25 AM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1225 AM EST WED NOV 17 2010
.SYNOPSIS...
LOW PRESSURE WILL DEEPEN AS IT MOVES UP THE OHIO VALLEY TO THE
EASTERN GREAT LAKES OVERNIGHT. WINDY CONDITIONS ARE EXPECTED ON
WEDNESDAY AS THE DEEP LOW PRESSURE AREA MOVES INTO QUEBEC. A FAST
MOVING SYSTEM WILL MOVE IN FROM THE WEST FOR THURSDAY AND MAY
BRING LIGHT MIXED PRECIPITATION TO THE AREA. DRY WEATHER SHOULD
PREVAIL FROM FRIDAY INTO WEEKEND WITH TEMPERATURES GRADUALLY
RISING TO SEASONAL NORMALS OR EVEN SLIGHTLY WARMER THAN NORMALS.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
STILL WATCHING FOR THE POTENTIAL FOR LOW-TOPPED TSRA TO
POTENTIALLY DEVELOP IN THE HIGH SHEAR ENVIRONMENT TO OUR SOUTH AND
POTENTIALLY EFFECT SOUTH CENTRAL AND SOUTHEASTERN PORTIONS
OVERNIGHT. SFC DEWPOINTS CONTINUE TO RISE OVER THE SOUTH AND
SOUTHEAST WITH 60 DEGREE DEWPOINTS OR HIGHER OVER THE TIDEWATER
REGION. CURRENTLY LOWER SUSQ RIVER VALLEY DEWPOINTS ARE CREEPING
INTO THE UPPER 50S...SO IT CERTAINLY WOULD NOT BE A SURPRISE IF
NOT TOPPED CONVECTION DEVELOPED VERY LATE TONIGHT OR OVERNIGHT AND
MIXED DOWN SOME OF THE STRONG SOUTHERLIES STREAKING OVERHEAD.
LATEST RADAR LOOP SHOWERS SCT TO NMRS SHOWERS OF LIGHT
TO MODERATE INTENSITY ACROSS CENTRAL AND EASTERN AREAS...WHILE THE
MOST INTENSE ACTIVITY RIDES NNEWD OVER WRN PA AT THIS HOUR ALONG
THE EASTERN BORDER OF THE UPPER LEVEL DRY SLOT EXTENDING FROM
EXTREME ERN KY NWD THROUGH EASTERN OHIO. HAVE BEEN WATCHING NCFRB
EVOLUTION LAST SEVERAL HOURS AND SOME GUSTINESS ALONG IT IN PLACES
LIKE KIDI (SFC WIND G29 KTS) MOST RECENTLY. SO FAR DOWNWARD
MOMENTUM MIXING HAS BEEN LESS THAN SPECTACULAR...BUT REALLY EXPECT
THIS TO CHANGE OVERNIGHT AFT 06Z WHEN UPR TROF AXIS LIFTS NEWD
THROUGH SOUTHWEST INTO NORTH CENTRAL PA ACCORDING TO 00Z NAM. POST
FRONTAL WESTERLIES INCREASE TO 55 KTS AT 850 MB ACROSS THE LAURELS
BY 12Z WITH DEEPLY CHANNELED FLOW EXTENDING ALL THE WAY UP TO 500
MB. THUS...PREVIOUSLY ISSUED WIND ADVISORY LOOKS REALLY GOOD AT
THIS TIME.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
INSTABILITY STILL THE LACKING INGREDIENT IN THE BLENDER OVERNIGHT
FOR SVR CONVECTION. WILL CONTINUE TO CARRY SCT TSRA WITH GUSTY
WINDS IN THE S AND SE FOR THE NIGHT...BUT WILL NOT MENTION TORS
POSSIBLE...SINCE THE PROB IS SO LOW. EHI DOES NIP OVER 0.5 UNITS.
RAIN WILL BE SOAKING BUT NOT EXCESSIVE. QPF OF 1-1.25 LOOKS SOLID
IN THE CENTRAL AND NE ZONES WITH SLIGHTLY LESS ELSEWHERE.
MAIN STORY WILL BE THE GUSTY WINDS AS THE LOW CONTINUES TO MOVE
NORTHWARD. WILL GO WITH A WIND ADVISORY FOR THE ENTIRE AREA WITH
GUSTS EXPECTED TO GET 35 TO 45KT - ESP ON THE RIDGES. WIND
PROFILES GET WELL-ALIGNED OUT OF THE WEST BY SUNRISE...AND
GRADIENT WILL TIGHTEN TO ABOUT 10MB ACROSS THE CWA. THE GRADIENT
SLACKENS IN THE AFTERNOON IN THE SW AND WED EVENING IN THE NE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
WINDS WILL BE GUSTY EARLY...BUT WILL DIMINISH QUICKLY WITH
LESSENING PRESSURE GRADIENT AS LOW PRESSURE CONTINUES TO LIFT INTO
EASTERN CANADA. THERE WILL BE JUST A CHANCE FOR A RAIN OR SNOW
SHOWER ACROSS THE NW MTNS WED NIGHT WITH NW FLOW.
WEAK MID LEVEL WAVE BRINGS ANOTHER CHANCE FOR LIGHT PRECIP ON
THU...MAINLY TO WESTERN SECTIONS. THEN HIGH PRESSURE BUILDS IN
FROM THE TENNESSEE VALLEY FOR THE WEEKEND BRINGING MILDER WEATHER.
WEAK BACK DOOR COOL FRONT LINGERS TO OUR NORTH BRINGING MORE
CLOUDS TO THE NORTHERN MTNS...BUT SHOULD BE PLENTY OF SUNSHINE.
WEAK COLD FRONT MOVES THROUGH ON SAT...BRINGING BREEZY YET DRY
CONDITIONS.
BROAD TROUGH FORMS OVER CENTRAL U.S. EARLY NEXT WEEK. LOW PRESSURE
SLIDES NE INTO THE GLAKES BY TUE-WED...SPREADING SHOWERS BACK INTO
PA FROM THE WEST.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
DEEP LOW PRESSURE AREA IS PASSING OVER LAKE ERIE AT MIDNIGHT...WITH
THE OCCLUDED FRONT MOVING THROUGH CENTRAL PA. STATIONS BEHIND THE
FRONT ARE QUICKLY IMPROVING TO VFR WITH A WIND SHIFT TO THE SSW.
EXPECT MVFR/IFR CONDITIONS TO CONTINUE OVERNIGHT AHEAD OF THE
FRONT. THE VFR OVER WRN AREAS SHUD GRADUALLY DIMINISH AGAIN TO
MVFR AS COLD AIR BEGINS THE PROCESS OF DROPPING THE CEILINGS.
ALONG AND AHEAD OF THE FRONT THUNDER IS POSSIBLE AS WE HAVE SEEN
STABILITY ERODE SIGNIFICANTLY OVER THE COURSE OF THE EVENING.
LLWS ALSO POSSIBLE AS WINDS OUT OF THE SOUTH ARE VERY STRONG JUST
OFF THE SURFACE.
MOST SITES WILL IMPROVE TO VFR WEDNESDAY AS THE SYSTEM FINALLY
MOVES WELL NORTH AND EAST OF THE REGION. MAIN RESIDUAL EFFECTS
WEDNESDAY WILL BE STRONG WEST-NORTHWEST WINDS AND THE POTENTIAL
FOR MVFR AND SCATTERED SHOWERS OVER THE HIGH TERRAIN OF THE WEST
AND NORTH.
OUTLOOK...
THU...LOW CIGS AND VSBY POSSIBLE IN SHRASN WRN/NRN MTNS.
FRI-SUN...NO SIG WX EXPECTED.
&&
.EQUIPMENT...
BFD ASOS HAS SUFFERED A FAILURE. EL TECHS WILL RESPOND IN THE
MORNING. UNTIL THEN THE OBSERVATION WILL EITHER BE PARTIALLY OR
TOTALLY MISSING AND THE TAF NOT AMENDED.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM THIS MORNING TO 6 PM EST THIS EVENING
FOR PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046-
049>053-056>059-063>066.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR PAZ024-025-033-
034.
&&
SYNOPSIS...DANGELO
NEAR TERM...DANGELO/DEVOIR
SHORT TERM...DANGELO
LONG TERM...RXR/STEINBUGL
AVIATION...LA CORTE
EQUIPMENT...LA CORTE
Hazardous weather outlook, Nov 17, 12:09 AM EST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1209 AM EST WED NOV 17 2010
PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046-049>053-
056>059-063-180515-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-
FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
1209 AM EST WED NOV 17 2010
...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ024-025-033-034-180515-
CAMBRIA-BLAIR-SOMERSET-BEDFORD-
1209 AM EST WED NOV 17 2010
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ064>066-180515-
ADAMS-YORK-LANCASTER-
1209 AM EST WED NOV 17 2010
...SEVERE THUNDERSTORM WATCH 742 IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 16, 11:30 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1130 PM EST TUE NOV 16 2010
PAZ012-019-037-041-042-045-046-049-051>053-170530-
COLUMBIA PA-MONTOUR PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-
NORTHUMBERLAND PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-UNION PA-
1130 PM EST TUE NOV 16 2010
...A LINE OF HEAVY SHOWERS WITH ISOLATED STRONG WIND GUSTS WILL
AFFECT EAST CENTRAL CENTRE...LYCOMING...MONTOUR...NORTHERN
NORTHUMBERLAND...SOUTHEASTERN CLINTON...SULLIVAN...TIOGA...UNION AND
WESTERN COLUMBIA COUNTIES...
AT 1128 PM EST...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
KNOXVILLE TO ENGLISH CENTER TO AVIS TO REBERSBURG...MOVING EAST AT
40 TO 50 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE HEAVY SHOWERS.
THESE SHOWERS WILL BE NEAR ELKLAND AROUND 1140 PM...TROUT RUN AROUND
1150 PM...LAWRENCEVILLE AROUND MIDNIGHT...MILLERTON AROUND 1210
AM...LAIRDSVILLE AROUND 1220 AM AND EAGLES MERE AROUND 1230 AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 175 AND 232...I-180 BETWEEN MILE MARKERS 1
AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 6...ROUTE 11...ROUTE 15...ROUTE 220...STATE ROAD 14...
STATE ROAD 45...STATE ROAD 118...STATE ROAD 120.
LAT...LON 4199 7692 4161 7688 4156 7643 4148 7641
4123 7644 4090 7651 4088 7753 4122 7746
4146 7743 4200 7758 4201 7752 4201 7694
FORECASTER: STEINBUGLSpecial weather statement, Nov 16, 11:35 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1135 PM EST TUE NOV 16 2010
PAZ019-027-028-036-049>053-056>059-063>065-170545-
ADAMS PA-COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-JUNIATA PA-
LEBANON PA-MIFFLIN PA-MONTOUR PA-NORTHUMBERLAND PA-PERRY PA-
SCHUYLKILL PA-SNYDER PA-SOUTHERN CENTRE PA-UNION PA-YORK PA-
1135 PM EST TUE NOV 16 2010
...A LINE OF HEAVY SHOWERS WITH ISOLATED THUNDERSTORMS AND STRONG
WIND GUSTS WILL AFFECT ADAMS...CUMBERLAND...DAUPHIN...EAST CENTRAL
CENTRE...NORTHEASTERN JUNIATA...NORTHEASTERN
MIFFLIN...NORTHUMBERLAND...NORTHWESTERN
LEBANON...PERRY...SNYDER...SOUTH CENTRAL COLUMBIA...SOUTHEASTERN
FRANKLIN...SOUTHEASTERN MONTOUR...SOUTHERN UNION...SOUTHWESTERN
SCHUYLKILL AND WESTERN YORK COUNTIES...
AT 1132 PM EST...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
REBERSBURG TO ICKESBURG TO ORRSTOWN TO CLAYLICK...MOVING EAST AT 30
TO 40 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE HEAVY SHOWERS.
THESE SHOWERS WILL BE NEAR
SNYDER-MIDDLESWART...MCCLURE...THOMPSONTOWN...AND MCALISTERVILLE
AROUND 1140 PM...WEIKERT...TROXELVILLE...BEAVER SPRINGS...AND
MILLERSTOWN AROUND 1150 PM...HARTLETON AND BEAVERTOWN AROUND
MIDNIGHT.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 202 AND 252...I-81 BETWEEN
MILE MARKERS 1 AND 85...I-83 BETWEEN MILE MARKERS 28 AND 50...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
STATE HIGHWAY 147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...
ROUTE 30...ROUTE 209...ROUTE 322...ROUTE 322/22...ROUTE 522...STATE
ROAD 45...STATE ROAD 61...STATE ROAD 94...STATE ROAD 97.
LAT...LON 3973 7798 4002 7769 4050 7744 4091 7753
4096 7644 4067 7644 3971 7695
FORECASTER: STEINBUGLSpecial weather statement, Nov 17, 12:42 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1242 AM EST WED NOV 17 2010
PAZ041-042-046-051>053-170615-
COLUMBIA PA-MONTOUR PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-
1242 AM EST WED NOV 17 2010
...HEAVY SHOWERS WITH ISOLATED STRONG WIND GUSTS WILL AFFECT CENTRAL
NORTHUMBERLAND...EASTERN LYCOMING...MONTOUR...NORTHERN COLUMBIA AND
SULLIVAN COUNTIES...
AT 1240 AM EST...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
LINCOLN FALLS TO PICTURE ROCKS TO WASHINGTONVILLE...MOVING NORTHEAST
AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THESE SHOWERS WILL BE NEAR BIGGERTOWN
AROUND 1250 AM...LAPORTE AROUND 100 AM AND RICKETTS GLEN STATE PARK
AROUND 110 AM.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 219 AND 239.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
220...STATE ROAD 118.
LAT...LON 4089 7673 4124 7674 4155 7682 4159 7672
4155 7622 4152 7622 4132 7631 4120 7632
4114 7628 4114 7623 4109 7623
FORECASTER: STEINBUGLSpecial weather statement, Nov 17, 12:53 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1253 AM EST WED NOV 17 2010
PAZ057>059-065-066-170615-
DAUPHIN PA-LANCASTER PA-LEBANON PA-SCHUYLKILL PA-YORK PA-
1253 AM EST WED NOV 17 2010
...HEAVY SHOWERS WITH ISOLATED THUNDERSTORMS AND STRONG WIND GUSTS
WILL AFFECT LEBANON...NORTHWESTERN LANCASTER...SOUTH CENTRAL
SCHUYLKILL...SOUTHERN DAUPHIN AND YORK COUNTIES...
AT 1248 AM EST...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
COLONIAL PARK TO YORK HAVEN TO SPRING GROVE...MOVING NORTHEAST AT 45
MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY
HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THESE SHOWERS WILL BE
NEAR PENN NATIONAL RACE AROUND 100 AM...FORT INDIANTOWN GAP AROUND
110 AM AND LEBANON AROUND 120 AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 245 AND 274...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 68 AND 103...I-83
BETWEEN MILE MARKERS 13 AND 50...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 22...ROUTE 30...ROUTE
322...ROUTE 422...STATE ROAD 501.
LAT...LON 3976 7694 4009 7679 4034 7689 4063 7633
4052 7628 4049 7642 4037 7624 4007 7637
FORECASTER: STEINBUGLSpecial weather statement, Nov 17, 1:04 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
104 AM EST WED NOV 17 2010
PAZ051>053-057>059-170700-
COLUMBIA PA-DAUPHIN PA-LEBANON PA-MONTOUR PA-NORTHUMBERLAND PA-
SCHUYLKILL PA-
104 AM EST WED NOV 17 2010
...HEAVY SHOWERS WITH ISOLATED THUNDERSTORMS AND STRONG WIND GUSTS
WILL AFFECT EAST CENTRAL NORTHUMBERLAND...NORTHEASTERN
DAUPHIN...NORTHWESTERN LEBANON...SCHUYLKILL...SOUTHEASTERN MONTOUR
AND SOUTHERN COLUMBIA COUNTIES...
AT 101 AM EST...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
CATAWISSA TO ROUGH AND READY TO PENN NATIONAL RACE...MOVING EAST AT
35 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY
HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THESE SHOWERS WILL BE
NEAR ALMEDIA AROUND 110 AM...MIFFLINVILLE AROUND 120 AM...BERWICK
AROUND 130 AM...SUMMIT STATION AROUND 140 AM...SHEPPTON AROUND 150
AM AND HOMETOWN AROUND 200 AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8...I-80 BETWEEN MILE MARKERS 228 AND
247...I-81 BETWEEN MILE MARKERS 74 AND 139.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
22...ROUTE 209...STATE ROAD 61...STATE ROAD 309.
LAT...LON 4069 7586 4064 7599 4058 7602 4058 7607
4052 7624 4049 7642 4046 7637 4033 7677
4101 7657 4112 7623 4095 7620 4091 7603
4092 7600 4078 7583
FORECASTER: STEINBUGLSpecial weather statement, Nov 17, 1:22 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
122 AM EST WED NOV 17 2010
PAZ059-065-066-170700-
LANCASTER PA-LEBANON PA-YORK PA-
122 AM EST WED NOV 17 2010
...HEAVY SHOWERS WITH ISOLATED THUNDERSTORMS AND STRONG WIND GUSTS
WILL AFFECT EASTERN YORK...SOUTHEASTERN LEBANON AND WESTERN
LANCASTER COUNTIES...
AT 118 AM EST...HEAVY SHOWERS WITH ISOLATED THUNDERSTORMS AND
STRONG WIND GUSTS WERE LOCATED FROM BAINBRIDGE TO SHREWSBURY TO 18
MILES SOUTH OF MANCHESTER...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY
HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THESE SHOWERS WILL BE
NEAR ELIZABETHTOWN AROUND 130 AM...MOUNT GRETNA AROUND 140
AM...MYERSTOWN AROUND 150 AM AND NEWMANSTOWN AROUND 200 AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 259 AND 285...I-83 BETWEEN
MILE MARKERS 1 AND 22.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...ROUTE 422...STATE ROAD 501.
LAT...LON 4013 7673 4018 7664 4020 7658 4023 7659
4043 7632 4037 7623 4037 7621 4027 7608
3979 7624 3971 7635 3972 7676
FORECASTER: STEINBUGLThunderstorm Wind, Lebanon
- When
- November 17, 1:48 AM EST
- Where
- Lebanon County, 0.69 mi S of Avon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.340, -76.380
Thunderstorm winds estimated near 60 mph knocked down trees and wires just east of Lebanon city.
Thunderstorm Wind, Lancaster
- When
- November 17, 1:53 AM EST
- Where
- Lancaster County, 0.69 mi S of Manheim
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.160, -76.400
Thunderstorm winds estimated near 60 mph knocked down trees and wires in Manheim.
Thunderstorm Wind, Lancaster
- When
- November 17, 2:02 AM EST
- Where
- Lancaster County, 1.26 mi ENE of Hamilton Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.040, -76.300
Thunderstorm winds estimated near 60 mph knocked down trees and wires in Lancaster city.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Maryland, November 17, 20103 injured · $327,000 · EF1 · 23 events
- Tornado in Pennsylvania, November 17, 2010$125,000 · EF1 · 1 event
- Damaging Winds in Pennsylvania, November 17, 2010$160,000 · 56 kt wind · 15 events
- Damaging Winds in New Jersey, November 17, 2010$140,000 · 52 kt wind · 8 events
- Strong Wind in New Jersey, November 17, 2010$37,000 · 21 events
- Strong Wind in Vermont, November 17, 2010$50,000 · 5 events
- Tornado and Damaging Winds in New York, November 17, 2010$6,000 · EF1 · 5 events
- High Wind and Strong Wind in New Mexico, November 17, 2010$30,000 · 53 kt wind · 4 events
- Dense Fog in Illinois, November 17, 201019 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 17, 201050 kt wind · 15 events
- Strong Wind in Massachusetts, November 17, 2010$16,000 · 4 events
- Dense Fog in Missouri, November 17, 201011 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 261296, 261297, 261298.